MAUDE Adverse Event Report: ZIMMER BIOMET, INC. MODULAR NECK G2 12/14 NECK TAPER USE WITH +0 HEADS ONLY; PROSTHESIS HIP

ZIMMER BIOMET, INC. MODULAR NECK G2 12/14 NECK TAPER USE WITH +0 HEADS ONLY; PROSTHESIS HIP
Catalog Number 00784803201
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Metal Related Pathology (4530)
Date of Event 05/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation as the product was discarded by hospital as a biohazard.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Concomitant medical products: item# 00801803602/ femoral head / lot # 61687775.Item # 00875705801/ shell with cluster holes/lot # 61499725.Item # 00875201336/ liner elevated rim/lot # unknown.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 -2021 -01682.
 
Event or Problem Description
It was reported that patient underwent initial left total hip arthroplasty approximately 11 years ago.Subsequently, the patient was revised due to pain and suspected metallosis.The surgeon removed kinectiv head and neck and found very little signs of wear.As a result, the surgeon decided to remove the acetabular cup for possible loosening.Cup seemed well fixed.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the provided pictures identified slight wear on the surfaces of the head and neck.Products covered in bio-debris.No further evaluation can be made from the pictures provided.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
MODULAR NECK G2 12/14 NECK TAPER USE WITH +0 HEADS ONLY
Common Device Name
PROSTHESIS HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key12023946
Report Number0001822565-2021-01681
Device Sequence Number4257305
Product Code LZO
UDI-Device Identifier00889024509559
UDI-Public(01)00889024509559
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K182678
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue Number00784803201
Device Lot Number61576382
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer09/02/2021
Initial Report FDA Received Date06/18/2021
Supplement Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight96